Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes bump on scalp with migraine?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 5263 Questions

default
Posted on Mon, 25 Aug 2014 in Lump
Question: Hello,

I work and live on a horse farm, well we had a lot of things to do today, and on my way into the shower I was running my fingers through my hair, and I noticed a egg shaped bump right on the top middle of my scalp. It's very large and could almost fill the space of my palm, I get these every so often and usually they fall back to the norm within a few days, I also notice that when I get these bumps, I will have a migraine with it the next day. I didn't hit my head on anything recently. I did bust the back of my head open in September of 2012. I had gotten 4 staples with it. My memory and or balance have never returned to normal, any help is greatly appreciated.
doctor
Answered by Dr. Albana Sejdini 4 hours later
Brief Answer:
Folliculitis...

Detailed Answer:
Hi,

From what you are describing, the egg shape bump you notice on the top middle of your scalp might be possible folliculitis (infection of hair follicles).

In your case, there are various factors causing it:
- you keep your hair tied
- work in the horse farm gets your hair in contact with pollution that make it easier for the hair follicle to get infected/inflamed.
- you have oily hair
- fleas or other horse parasites.

You get migraine when you feel the bump because the scalp is very sensitive. Even in case of small bumps, it will cause pain and sore similar to migraine.

I advise to:
- not to tie your hair especially after having a shower
- if the bump is big and you cannot medicate yourself, should get a healthcare provider to medicate it. You might need oral antibiotics too for which you should take a prescription from your doctor
- cut your hair short to make medication easier
- can use over the counter medicated products: iodine, oxygenated water, antibiotic ointment, medicated bandage

Wish fast recovery!
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Oral antibiotics

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Hi Doctor I have attached the pic of my daughter. Just below the nose there is some phoray (phinsi). She is playful but it pains when touched. Please suggest what treatment we can give her for relief. Thanks!!

doctor1 MD

I have fluid draining from my ear. It turns rust color when it dries. I have all the other symptoms of an ordinary cold .

doctor1 MD

MY BABY IS 6 MONTHS OLD,, A WEEK AFTER HE WAS BORN HIS URINALYSIS RESULT WAS POSITIVE FOR UTI. HE WAS TREATED BY INJECTED ANTIBIOTIC. WHEN HE WAS 4 MONTHS OLD HIS UTI WAS AGAIN CAME BACK AND TREATED AGAIN BY ORAL ANTIBIOTIC. NOW HIS PUS CELLS IS 0-2, THERE WAS A TRACE FOR HIS ALBUMIN AND 0-1 RBC.I WOULD LIKE TO KNOW/ CONSULT HIS URINALYSIS INTERPRETETION ON THIS RESULT .

doctor1 MD

Recently developed tiny, red itchy spots on my bottom. When scratched they bled . They have now appeared across my shoulders. I am an active 63 Year old, I tutor Dyslexic children and adults from home , look after my 2 grandchildren aged 1 and 3 years old 2days of the week. I weigh 9st 11 am 5ft 2 . Only medication is HRT prempac C 0. 62. I eat a balanced diet , probably more cups tea/ coffee ( 5 ) than should. 8 units red wine wk with meal . What can cause this.

doctor1 MD

i have a swelling under my lower lip with a vile taste coming from inside my bottom lip it all started after having a crown fitted on my right molar been back to dentist she cant tell me whythis is happening so went to my gp she also does not know but gave me oral antibiotics which got rid of the vile taste but not the swelling now i have finished the course the vile taste is back and it makes me very queasey can u help